MAUDE Adverse Event Report: BECKMAN COULTER ACCESS HTSH REAGENT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

BECKMAN COULTER ACCESS HTSH REAGENT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 33820
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
System performance indicators were acceptable at and around the time of this event.However, the available information reasonably suggests that the system has malfunctioned as information from competitor devices suggest the beckman coulter device did not perform as intended.There is no indication that the device was returned for evaluation.
 
Event or Problem Description
The customer reported obtaining reproducibly elevated tsh (thyroid stimulating hormone) results for one patient on the laboratory's unicel dxi800 access immunoassay system (serial number (b)(4)).The results were determined to be discordant with reproducibly lower tsh results obtained for the same patient by alternate methods (roche, siemens and abbot).Customer-provided data indicate that elevated access tsh resutls were also generated for this patient on an alternate unicel dxi800 access immunoassay system (serial number (b)(4)) and access2 immunoassay system (serial number (b)(4)).The customer reported that the patient had been inappropriately diagnosed with and treated for hypothyroidism due to the elevated erroneous tsh results.The customer indicated that the patient had been inappropriately prescribed the maximum dosage of levothyroxine.The customer did not indicate sample type but did relate that samples were centrifuged for 10 minutes at 3500 rpm (rotations per minute).The customer reported that tsh qc (quality control) results generated on the system had been acceptable.

Brand Name
ACCESS HTSH REAGENT
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key6547617
Report Number2122870-2017-00032
Device Sequence Number16165731
Product Code JLW
UDI-Device Identifier15099590575311
UDI-Public(01)15099590575311(17)170930(11)160930(10)628864
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number33820
Device Lot Number628864
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2017
Initial Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR